Alert archive / Colorado / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 115, NWS Pueblo, CO

September 27, 20124 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 27, 2012, 6:06 PM MDT for 4 counties in Colorado. It was in force for 54 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2012, 6:06 PM MDT (00:06 UTC)
Expired
Sep 27, 2012, 7:00 PM MDT
In force
54 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 83 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 6:08 PM MDTHAIL 1Rocky Ford, CO
Sep 27, 6:10 PM MDTHAIL 1.25Rocky Ford, COLASTED UNTIL 620 PM. 2 INCHES OF HAIL COVERING THE GROUND.
Sep 27, 6:10 PM MDTHAIL 1.5Rocky Ford, COLASTED UNTIL 620 PM. 2 INCHES OF HAIL COVERING THE GROUND...CORRECT HAIL SIZE.
Sep 27, 6:12 PM MDTHAIL 1.751 Se Rocky Ford, COENDED AT 616 PM.
Sep 27, 6:15 PM MDTHAIL 1.5Rocky Ford, CO
Sep 27, 6:22 PM MDTHAIL 1.53 Wnw Swink, CO
Sep 27, 6:40 PM MDTHAIL 14 Nw La Junta, CO
Sep 27, 6:45 PM MDTHAIL 1.751 Wnw La Junta, CO
Sep 27, 6:48 PM MDTHAIL 1.5La Junta, CO
Sep 27, 6:51 PM MDTHAIL 1La Junta, CO
Sep 27, 7:00 PM MDTFUNNEL CLOUD7 Se La Junta, CORELAYED BY MEDIA. FUNNEL 2/3RDS OF THE WAY TO THE GROUND. LOCATION APPROXIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 27, 4:59 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WUUS55 KPUB 280006
SVRPUB
COC011-025-061-089-280100-
/O.NEW.KPUB.SV.W.0115.120928T0006Z-120928T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
606 PM MDT THU SEP 27 2012

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHERN OTERO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 700 PM MDT

* AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROCKY FORD...OR 14 MILES NORTHWEST OF LA JUNTA...AND MOVING        
  SOUTHEAST AT 30 MPH. ANOTHER STRONG TO SEVERE STORM WAS NOTED 10   
  MILES NORTHEAST OF CROWLEY...AND THIS STORM WAS MOVING TO THE      
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LA JUNTA...ROCKY FORD...SWINK...CHERAW...HIGBEE...LAS ANIMAS...JOHN
  MARTIN RESERVOIR AND FORT LYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3824 10289 3765 10332 3805 10397 3839 10364
TIME...MOT...LOC 0005Z 298DEG 25KT 3811 10371
WIND...HAIL 60MPH 1.00IN

$$
3 follow-up statements
286 
WUUS55 KPUB 280009 CCA
SVRPUB
COC011-025-061-089-280100-
/O.COR.KPUB.SV.W.0115.120928T0006Z-120928T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
606 PM MDT THU SEP 27 2012

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHERN OTERO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 700 PM MDT

* AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROCKY FORD...OR 14 MILES NORTHWEST OF LA JUNTA...AND MOVING        
  SOUTHEAST AT 30 MPH. ANOTHER STRONG TO SEVERE STORM WAS NOTED 10   
  MILES NORTHEAST OF CROWLEY...AND THIS STORM WAS MOVING TO THE      
  SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LA JUNTA...ROCKY FORD...SWINK...CHERAW...HIGBEE...LAS ANIMAS...JOHN
  MARTIN RESERVOIR AND FORT LYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3824 10289 3765 10332 3805 10397 3839 10364
TIME...MOT...LOC 0005Z 298DEG 25KT 3811 10371
WIND...HAIL 60MPH 1.00IN

$$
330 
WWUS55 KPUB 280013
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
613 PM MDT THU SEP 27 2012

COC011-025-061-089-280100-
/O.CON.KPUB.SV.W.0115.000000T0000Z-120928T0100Z/
BENT CO-CROWLEY CO-OTERO CO-KIOWA CO-
613 PM MDT THU SEP 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
KIOWA...NORTHERN OTERO...SOUTHEASTERN CROWLEY AND WESTERN BENT
COUNTIES UNTIL 700 PM MDT...

AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ROCKY FORD...OR 10 MILES NORTHWEST OF LA JUNTA...MOVING SOUTHEAST AT 
30 MPH. ANOTHER STRONG TO SEVERE STORM WAS NOTED 12 MILES NORTHEAST 
OF CROWLEY...AND ALSO WAS MOVING SOUTHEAST AT 30 MPH.

THE PUBLIC REPORTED 1 INCH HAIL IN ROCKY FORD AT 608 PM.

LOCATIONS IMPACTED INCLUDE...
  LA JUNTA...SWINK...CHERAW...HIGBEE...LAS ANIMAS...JOHN MARTIN
  RESERVOIR AND FORT LYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3824 10289 3765 10332 3805 10397 3839 10364
TIME...MOT...LOC 0012Z 298DEG 25KT 3809 10366
WIND...HAIL 60MPH 1.00IN

$$
379 
WWUS55 KPUB 280021
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT THU SEP 27 2012

COC011-025-061-089-280100-
/O.CON.KPUB.SV.W.0115.000000T0000Z-120928T0100Z/
BENT CO-CROWLEY CO-OTERO CO-KIOWA CO-
621 PM MDT THU SEP 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
KIOWA...NORTHERN OTERO...SOUTHEASTERN CROWLEY AND WESTERN BENT
COUNTIES UNTIL 700 PM MDT...

AT 615 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR SWINK...OR 9 MILES NORTHWEST OF LA 
JUNTA...MOVING SOUTHEAST AT 30 MPH. OTHER STRONG TO SEVERE STORMS 
WERE NOTED 5 MILES NORTHWEST OF CHERAW. 

GOLF BALL SIZE HAIL WAS REPORTED 1 MILE SOUTHEAST OF ROCKY FORD AT 
612 PM. 

LOCATIONS IMPACTED INCLUDE...
  LA JUNTA...CHERAW...HIGBEE...LAS ANIMAS...JOHN MARTIN RESERVOIR AND
  FORT LYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3824 10289 3765 10332 3805 10397 3839 10364
TIME...MOT...LOC 0020Z 298DEG 25KT 3806 10360
WIND...HAIL 60MPH 1.75IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 5:09 PM MDT, 57 minutes earlier.

Area forecast discussion, Sep 27, 5:09 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
509 PM MDT THU SEP 27 2012

.UPDATE...

UPDATE TO THE SHORT TERM GRIDS FOR ISSUANCE OF SEVERE THUNDERSTORM
WATCH #655 FOR THE EASTERN PLAINS. AREAS INCLUDE ALL OF LAS ANIMAS
COUNTY...AND FROM CROWLEY AND OTERO COUNTIES EASTWARD. MOORE

&&

.PREV DISCUSSION... /ISSUED 322 PM MDT THU SEP 27 2012/

SHORT TERM...

(TONIGHT AND TOMORROW)

CURRENTLY...

HAD A MINI SUPERCELL TRACK ACROSS WESTERN EL PASO COUNTY EARLIER.
STORM WEAKENED AS IT MOVED OFF THE RAMPART RANGE AND INTO THE MORE
STABLE AIR OVER COLORADO SPRINGS. SCATTERED STORMS WERE STILL
ONGOING ACROSS EASTERN EL PASO COUNTY. OTHER ISOLATED STORMS WERE
OVER THE S SANGRES. ATMOS OVER THE PLAINS WAS MOSTLY SUNNY AND
BECOMING UNSTABLE...AND SHEAR IS CAPABLE OF ROTATING CONVECTION
LATER THIS AFTERNOON AND EVENING.

REST OF TODAY INTO TONIGHT...

EXPECT STORMS OVER EL PASO COUNTY TO CONTINUE MOVING EAST-SOUTHEAST
AND INTENSIFY...AND POSSIBLY BECOMING SEVERE. ALL HI-RES DATA IS
INDICATING THIS POSSIBILITY. THE BEST CHANCE OF SEVERE WILL
GENERALLY BE NORTH OF A LINE FROM KLHX TO KSPD. MAIN THREAT WILL BE
HAIL GIVEN THE COLDER TEMPS ALOFT...BUT AN ISOLD TORNADO CANNOT BE
RULED OUT GIVEN THE LOWER T/TD SPREADS AND AMBIENT VORTICITY WITH
THE UPPER LOW TO OUR NORTH.

LATER TONIGHT...

MAIN CONCERN LATER TONIGHT IS THE POTENTIAL FOR CONTINUED STRONGER
STORMS OVER THE FAR E PLAINS ALONG WITH FOG FORMING OVER THE PLAINS.
FOG FORMATION WILL BE DEPENDENT ON HOW MUCH WE CLEAR OUT LATER
TONIGHT. FOR NOW...I HAVE MENTIONED FOG IN THE GRIDDS FOR THE FAR E
PLAINS.

TOMORROW...

WITH FORCING DECREASING OVER THE REGION EXPECT MORE SUN...WARMER
TEMPS AND A LESSER THREAT OF PRECIP OVER THE REGION. BEST CHANCE OF
ANY PRECIP WILL BE ALONG THE CO AND NM/OK BORDER. \/34

LONG TERM...

(FRIDAY NIGHT-THURSDAY)

FRIDAY NIGHT-SUNDAY...WEAK WEST TO NORTHWEST FLOW ALOFT PROGGED
ACROSS THE REGION FRIDAY NIGHT AND SATURDAY WITH FLOW ALOFT BECOMING
MORE NORTH TO NORTHWEST SATURDAY NIGHT AND INCREASING ON SUNDAY...AS
ANOTHER WEAK EMBEDDED SHORT WAVE TRANSLATES ACROSS THE ROCKIES.
DRIER AIR EMBEDDED WITHIN THE FLOW ALOFT CONTINUES TO FILTER ACROSS
THE STATE FRIDAY NIGHT AND SATURDAY...THOUGH THERE REMAINS ENOUGH
RESIDUAL MOISTURE TO SUPPORT ISOLATED TO SCATTERED DIURNAL SHOWERS
ALONG WITH A FEW EMBEDDED THUNDERSTORMS EARLY FRIDAY EVENING AND
AGAIN SATURDAY AFTERNOON AND EARLY EVENING. BEST COVERAGE TO REMAIN
OVER AND NEAR THE MTS...THOUGH HAVE ALSO KEPT A SLIGHT CHANCE OF
STORMS ACROSS THE FAR SE PLAINS LATE SATURDAY AFTERNOON WITH MODEL
SOUNDINGS INDICATING SOME MODEST CAPE AND WEAKENING CIN.
TEMPERATURES EXPECTED TO WARM BACK TO AROUND SEASONAL NORMALS ON
SATURDAY...THOUGH COULD BE HAMPERED SOMEWHAT BE MORNING LOW
CLOUDS AND FOG ACROSS THE FAR EASTERN PLAINS FRIDAY NIGHT AND
SATURDAY MORNING.

MODELS CONTINUE TO SHOW SOME DIFFERENCES ON STRENGTH AND AMPLITUDE
OF THE NEXT EMBEDDED WAVE ON SUNDAY...THOUGH AGREE ON A WEAK COLD
FRONT MOVING ACROSS EASTERN COLORADO WITH BREEZY NORTHERLY WINDS
EXPECTED THROUGH THE LATE MORNING AND AFTERNOON. WINDS LOOK TO HELP
MIX THE ATMOSPHERE AND DESPITE SOME COOLING ALOFT...HIGHS SUNDAY
LOOK TO BE AT OR ONLY SLIGHTLY COOLER THAN SATURDAY. AS FOR
POPS...MODELS NOT INDICATING MUCH INCREASE IN AVAILABLE MOISTURE
WITH PASSING WAVE...AND HAVE KEPT CURRENT ISOLATED TO SCATTERED POPS
ACROSS THE HIGHER TERRAIN AND ALONG WITH RATON MESA AND FAR SE
PLAINS FOR SUNDAY.

MONDAY-THURSDAY...A WARMING AND DRYING TREND CONTINUES TO BE IN THE
OFFING FOR THE EARLY PART AND INTO THE MIDDLE OF NEXT WEEK...WITH
WEAK WESTERLY FLOW PROGGED ACROSS THE AREA AS FLAT UPPER LEVEL
RIDGING BUILDING ACROSS THE GREAT BASIN AND INTO THE STATE. -MW

AVIATION...

ISOLATED STORMS WILL STILL BE POSSIBLE AT THE TAF SITES THIS
AFTERNOON. BRIEF MVFR CONDITIONS WILL BE POSSIBLE.

THERE IS A CHANCE OF SOME LOW CLOUDS/FOG OVER KCOS AND KPUB LATE
TONIGHT/EARLY TOMORROW MORNING. ATTM WILL MENTION SCT LOW CLOUDS
POSSIBLE AT KCOS AND KPUB.

OTHERWISE VFR CONDITIONS EXPECTED AT KCOS...KPUB AND KALS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

27/31
Hazardous weather outlook, Sep 27, 11:26 AM MDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1126 AM MDT THU SEP 27 2012

COZ058>089-093>099-281730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1126 AM MDT THU SEP 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE SUFFICIENT INSTABILITY AND WIND SHEAR OVER THE
SOUTHEAST PLAINS TODAY FOR THE POSSIBILITY OF ONE OR TWO SEVERE
STORMS...WITH THE MAIN SEVERE THREATS BEING WIND GUSTS AROUND 60
MPH AND HAIL AROUND 1 INCH IN DIAMETER.

LOCALLY MODERATE TO HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH
SOME OF THE STRONGER STORMS. IF HEAVY RAIN OCCURS ON THE WALDO
CANYON BURN SCAR... FLOODING CONCERNS COULD BECOME AN ISSUE.

SNOW IS AGAIN EXPECTED OVER THE HIGHER ELEVATIONS...MAINLY ABOVE
11000 FEET.  SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE ANTICIPATED FRIDAY. THESE STORMS WILL BE CAPABLE
OF PRODUCING HAZARDOUS LIGHTNING...WIND GUSTS AROUND 50 MPH AT
TIMES...AND PERIODS OF MODERATE TO HEAVY RAINFALL.

FROM SATURDAY INTO SUNDAY ISOLATED TO SCATTERED PRIMARILY
AFTERNOON AND EVENING HIGHER TERRAIN SHOWERS AND THUNDERSTORMS ARE
ANTICIPATED WITH DRY CONDITIONS THEN RETURNING FROM MONDAY INTO
WEDNESDAY.

IN ADDITION...AT ELEVATIONS GENERALLY ABOVE 11000 FEET...ADDITIONAL
SNOW ACCUMULATIONS BETWEEN 1 AND 4 INCHES WILL BE POSSIBLE FROM
FRIDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO.

34/34

In the hours before

Special weather statement, Sep 27, 4:02 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
402 PM MDT THU SEP 27 2012

COZ085-272230-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-
402 PM MDT THU SEP 27 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOUNTAIN...OR 17 MILES SOUTH OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL EL
PASO COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Sep 27, 4:34 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
434 PM MDT THU SEP 27 2012

COZ085-086-272300-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
434 PM MDT THU SEP 27 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  NORTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF PINON...OR 18 MILES NORTH OF
PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
PUEBLO COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Sep 27, 4:56 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
456 PM MDT THU SEP 27 2012

COZ088-094-272330-
EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY
BELOW 7500 FT-
456 PM MDT THU SEP 27 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRINCHERA...OR 31 MILES EAST OF TRINIDAD...
WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  BRANSON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Sep 27, 5:21 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
521 PM MDT THU SEP 27 2012

COZ065>070-272345-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE
VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAN JUAN
MOUNTAINS ABOVE 10000 FT-LA GARITA MOUNTAINS ABOVE 10000 FT-SAGUACHE
COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-UPPER RIO GRANDE
VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
521 PM MDT THU SEP 27 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...
  WESTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO...

AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTE VISTA...OR 18 MILES NORTHWEST OF
ALAMOSA. THIS STORM WAS MOVING EAST AT AROUND 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTH FORK.
  DEL NORTE.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM. THERE IS ALSO THE POSSIBILITY OF A SHORT-LIVED...
ROPE-LIKE TORNADO WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Sep 27, 5:36 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
536 PM MDT THU SEP 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             10 ENE PUEBLO DEPOT     38.40N 104.18W
09/27/2012  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

RMG
Special weather statement, Sep 27, 5:53 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT THU SEP 27 2012

COZ065>070-280015-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE
VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAN JUAN
MOUNTAINS ABOVE 10000 FT-LA GARITA MOUNTAINS ABOVE 10000 FT-SAGUACHE
COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-UPPER RIO GRANDE
VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
553 PM MDT THU SEP 27 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...
  EXTREME NORTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...
  NORTHEASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO...

AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF DEL NORTE...OR 33 MILES
NORTHWEST OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  LA GARITA.
  MONTE VISTA.
  CENTER.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM. THERE IS ALSO THE POSSIBILITY OF A SHORT-LIVED...
ROPE-LIKE TORNADO WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND
BECOMES SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 6:29 PM MDTTornado WarningPUBBent, Otero46 min
Sep 27, 6:59 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers44 min
Sep 27, 7:10 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Las Animas, Otero, Prowers33 min
Sep 27, 8:19 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers24 min
Sep 27, 8:34 PM MDTAreal Flood AdvisoryPUBBent, Prowers85 min
Sep 27, 8:42 PM MDTAreal Flood AdvisoryPUBBent, Otero77 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.